Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 415, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jun 14, 2008, 4:44 AM CDT for Choctaw County, Pushmataha County, Oklahoma. It was in force for 61 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 14, 2008, 4:44 AM CDT (09:44 UTC)
- Expired
- Jun 14, 2008, 5:45 AM CDT
- In force
- 61 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
Counties Choctaw County, OK, Pushmataha County, OK
The radar
The Western Arkansas radar (KSRX), 144 km from the middle of the area, began a volume at 09:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 14, 5:30 AM CDT | TSTM WND GST 75 | Fort Towson, OK | SIGNIFICANT DAMAGE TO POWER PLANT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 46 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 13, 10:48 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 9.7 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3519 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 824 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 230 m²/s²
- 0-3 km storm-relative helicity
- 373 m²/s²
- Significant tornado parameter
- 5.7
- Supercell composite
- 30.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KTSA 140944
SVRTSA
OKC023-127-141045-
/O.NEW.KTSA.SV.W.0415.080614T0944Z-080614T1045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
444 AM CDT SAT JUN 14 2008
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN CHOCTAW COUNTY IN SOUTHEAST OKLAHOMA
CENTRAL PUSHMATAHA COUNTY IN SOUTHEAST OKLAHOMA
* UNTIL 545 AM CDT
* AT 439 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WINDS
TO 60 MPH. THIS STORM WAS LOCATED NEAR SNOW...MOVING SOUTHEAST AT
38 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...NASHOBA...
RATTAN...MESSER...CLOUDY...OLETA AND FORT TOWSON.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3418 9568 3456 9551 3451 9504 3425 9503
3424 9504 3424 9513 3416 9513 3415 9515
3397 9514 3394 9515
TIME...MOT...LOC 0944Z 301DEG 33KT 3429 9537
$$2 follow-up statements
000
WWUS54 KTSA 141012
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
512 AM CDT SAT JUN 14 2008
OKC023-127-141045-
/O.CON.KTSA.SV.W.0415.000000T0000Z-080614T1045Z/
CHOCTAW OK-PUSHMATAHA OK-
512 AM CDT SAT JUN 14 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 AM CDT
FOR CENTRAL PUSHMATAHA AND NORTHEASTERN CHOCTAW COUNTIES...
AT 508 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 12 MILES NORTHEAST OF CLOUDY TO FORT TOWSON...MOVING
SOUTHEAST AT 35 MPH.
SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...FORT TOWSON AND
SWINK.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3411 9552 3446 9524 3451 9504 3425 9503
3424 9504 3424 9513 3416 9513 3415 9515
3413 9515 3397 9514 3394 9515
TIME...MOT...LOC 1012Z 301DEG 30KT 3435 9506 3402 9531
$$000
WWUS54 KTSA 141037
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
537 AM CDT SAT JUN 14 2008
OKC023-127-141047-
/O.EXP.KTSA.SV.W.0415.000000T0000Z-080614T1045Z/
CHOCTAW OK-PUSHMATAHA OK-
537 AM CDT SAT JUN 14 2008
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL PUSHMATAHA AND
NORTHEASTERN CHOCTAW COUNTIES EXPIRES AT 545 AM CDT...
THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.
GUSTY WINDS AND HEAVY RAIN WILL STILL BE POSSIBLE WITH OTHER
THUNDERSTORMS MOVING ACROSS SOUTHEASTERN OKLAHOMA EARLY THIS
MORNING.
LAT...LON 3411 9552 3446 9524 3451 9504 3425 9503
3424 9504 3424 9513 3416 9513 3415 9515
3413 9515 3397 9514 3394 9515
TIME...MOT...LOC 1037Z 301DEG 30KT 3424 9484 3391 9510
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 2:38 AM CDT, 2 hours 6 minutes earlier.
Area forecast discussion, Jun 14, 2:38 AM CDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 238 AM CDT SAT JUN 14 2008 .DISCUSSION... WATCH #526 FOR MUCH OF EASTERN OKLAHOMA AND WATCH #527 FOR PARTS OF WEST CENTRAL ARKANSAS ARE BOTH EFFECTIVE UNTIL 10Z. STRONG TO SEVERE ELEVATED CONVECTION CONTINUES TO SLOWLY SHIFT SOUTH SOUTHEAST WITH TIME AS AN 850 MB BOUNDARY CONTINUES PROVIDE THE FOCUS. MAY OPT TO ADD PATCHY FOG TO NE OK AND NW AR ZONES AS SKIES CLEAR...BUT WILL GAGE TRENDS JUST UP TO ZONE ISSUANCE. WILL TAILOR HIGHEST POPS ACROSS SOUTHEAST OKLAHOMA THIS MORNING LARGELY BASED ON RADAR TRENDS...THOUGH MODELS DISSIPATE CONVECTION BETWEEN 12 AND 18Z. WILL PROCEED WITH CAUTION AND LEAVE POPS OUT FOR THIS AFTERNOON. WEAKER CONVECTION MAY DEVELOP ACROSS SRN KANSAS LATE TONIGHT. SO WILL GO AHEAD WITH LOW POPS ACROSS NE OK. BETTER CHANCES FOR AN ORGANIZED MCS COME SUNDAY NIGHT AND MONDAY MORNING ACROSS FAR ERN OK AND NW AR. OVERALL PATTERN HASNT CHANGED MUCH FOR THE EXTENDED... AS NW UPPER FLOW...UPSLOPE SURFACE FLOW AND UNACCOUNTED FOR SURFACE BOUNDARIES WILL ALL AID IN ADDITIONAL MCS DEVELOPMENT FOR MUCH OF THE UPCOMING WEEK. BEST CHANCE FOR A DRY DAY ACROSS ALL OF THE FA MAY BE WEDNESDAY...HOWEVER CONFIDENCE REMAINS TOO LOW TO REMOVE POPS...SO WILL KEEP SLIGHT CHANCE AREAWIDE. OTHERWISE...CHANCE POPS WILL BE THE RULE FOR THE REMAINDER OF THE EXTENDED FORECAST. DIDNT STRAY TOO FAR FROM MOS AS DEPICTING RAIN COOLED/DEBRIS CLOUDED AREAS REMAIN A CHALLENGE. && .PRELIMINARY POINT TEMPS/POPS... TUL 90 73 92 70 / 10 10 20 30 FSM 89 70 92 72 / 20 10 10 30 MLC 89 72 92 72 / 40 10 10 30 BVO 90 68 93 68 / 10 10 20 30 FYV 86 63 89 66 / 10 10 10 40 BYV 83 63 88 65 / 10 10 10 50 MKO 88 70 92 71 / 10 10 10 30 MIO 89 68 91 66 / 10 10 20 40 F10 88 71 92 72 / 10 10 10 30 HHW 90 71 92 71 / 50 10 10 20 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...69 LONG TERM....23
In the hours before
Special weather statement, Jun 13, 11:15 PM CDT, 5 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1115 PM CDT FRI JUN 13 2008
OKZ065-140500-
OKFUSKEE OK-
1115 PM CDT FRI JUN 13 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL MIDNIGHT CDT
FOR THE FOLLOWING COUNTY...
IN EAST CENTRAL OKLAHOMA
CENTRAL OKFUSKEE
AT 1115 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
BOLEY...MOVING EAST AT 19 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THIS STORM INCLUDE...OKEMAH...WELEETKA...CLEARVIEW...PHAROAH...
CASTLE AND BOLEY.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3558 9649 3549 9609 3529 9610 3542 9645
3546 9645 3545 9645 3545 9647 3544 9649
3545 9653
TIME...MOT...LOC 0415Z 291DEG 17KT 3546 9642Special weather statement, Jun 14, 12:09 AM CDT, 4 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1209 AM CDT SAT JUN 14 2008
OKZ065-140545-
OKFUSKEE OK-
1209 AM CDT SAT JUN 14 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1245 AM CDT
FOR THE FOLLOWING COUNTY...
IN EAST CENTRAL OKLAHOMA
SOUTHERN OKFUSKEE
AT 1209 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3
MILES NORTHEAST OF BEARDEN...MOVING SOUTHEAST AT 22 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...OKEMAH...
WELEETKA...BEARDEN...CLEARVIEW...PHAROAH AND CASTLE.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.
LAT...LON 3553 9643 3541 9608 3538 9608 3538 9607
3531 9608 3529 9643
TIME...MOT...LOC 0509Z 298DEG 19KT 3537 9632Special weather statement, Jun 14, 1:06 AM CDT, 3 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
106 AM CDT SAT JUN 14 2008
OKZ073-140700-
PITTSBURG OK-
106 AM CDT SAT JUN 14 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 200 AM CDT
FOR THE FOLLOWING COUNTY...
IN SOUTHEAST OKLAHOMA
PITTSBURG
AT 106 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES
WEST OF SCIPIO...MOVING SOUTHEAST AT 40 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...MCALESTER...PITTSBURG...BLANCO...
SAVANNA...HARTSHORNE...HAILEYVILLE...DOW...HAYWOOD...BACHE...
ALDERSON...KREBS...ARPELAR...SCIPIO...BLOCKER AND CROWDER.
A LARGE PORTION OF PITTSBURG COUNTY WILL BE AFFECTED BY THESE STORMS
THROUGH 200 AM CDT.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.
LAT...LON 3478 9608 3501 9609 3516 9599 3516 9594
3515 9593 3515 9589 3513 9553 3460 9552
TIME...MOT...LOC 0606Z 309DEG 35KT 3505 9602Special weather statement, Jun 14, 1:37 AM CDT, 3 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
137 AM CDT SAT JUN 14 2008
OKZ067-070-140715-
MUSKOGEE OK-WAGONER OK-
137 AM CDT SAT JUN 14 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 215 AM CDT
FOR THE FOLLOWING COUNTIES...
IN EAST CENTRAL OKLAHOMA
NORTHERN MUSKOGEE
IN NORTHEAST OKLAHOMA
SOUTHERN WAGONER
AT 137 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
NORTHWEST OF HASKELL...MOVING EAST AT 31 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...
WAGONER...CHOSKA...TULLAHASSEE...PORTER...OKAY...STONEBLUFF...
REDBIRD...MUSKOGEE...JAMESVILLE...TAFT...FORT GIBSON AND HASKELL.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3597 9529 3595 9528 3591 9528 3589 9526
3584 9525 3583 9526 3582 9524 3571 9522
3574 9576 3594 9576 3598 9528
TIME...MOT...LOC 0637Z 269DEG 27KT 3585 9565Special weather statement, Jun 14, 2:10 AM CDT, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
210 AM CDT SAT JUN 14 2008
OKZ049-073-075-140800-
LATIMER OK-PITTSBURG OK-PUSHMATAHA OK-
210 AM CDT SAT JUN 14 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 300 AM CDT
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
SOUTHERN PITTSBURG...NORTHERN PUSHMATAHA AND SOUTHWESTERN
LATIMER
AT 210 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES
SOUTHWEST OF HAILEYVILLE...MOVING SOUTHEAST AT 29 MPH.
A LARGE PORTION OF SOUTHERN PITTSBURG...NORTHERN PUSHMATAHA AND
SOUTHWESTERN LATIMER COUNTIES WILL BE AFFECTED BY THESE STORMS
THROUGH 300 AM CDT.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. INTENSE LIGHTNING AND PERIODS OF HEAVY RAIN CAN ALSO BE
EXPECTED.
LAT...LON 3464 9513 3435 9549 3459 9567 3476 9585
3499 9553
TIME...MOT...LOC 0710Z 318DEG 25KT 3479 9562The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 7:24 PM CDT | Special Weather Statement | TSA | Okmulgee | 66 min |
| Jun 13, 7:41 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Okfuskee, Okmulgee | 54 min |
| Jun 13, 7:49 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Okmulgee, Tulsa | 36 min |
| Jun 13, 8:05 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Okfuskee, Okmulgee | 55 min |
| Jun 13, 10:34 PM CDT | Special Weather Statement | TSA | Okmulgee | 26 min |
| Jun 13, 11:15 PM CDT | Special Weather Statement | TSA | Okfuskee | 45 min |
| Jun 14, 12:09 AM CDT | Special Weather Statement | TSA | Okfuskee | 36 min |
| Jun 14, 1:06 AM CDT | Special Weather Statement | TSA | Pittsburg | 54 min |
| Jun 14, 1:18 AM CDT | Severe Thunderstorm Warning | TSA | Pittsburg | 42 min |
| Jun 14, 1:37 AM CDT | Special Weather Statement | TSA | Wagoner | 38 min |
| Jun 14, 2:10 AM CDT | Special Weather Statement | TSA | Latimer | 50 min |
| Jun 14, 4:07 AM CDT | Flash Flood Warning | TSA | LeFlore | 4 hr |
| Jun 14, 6:08 AM CDT | Special Weather Statement | TSA | Choctaw | 52 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.